Alert archive / California / Winter Storm Warnings in 2011

Winter Storm Warning 2, NWS Hanford, CA

February 15, 2011

NWS Hanford, CA issued this winter storm warning at Feb 15, 2011, 1:00 PM PST. It took effect at Feb 16, 2011, 12:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 1:00 PM PST (21:00 UTC)
In effect from
Feb 16, 2011, 12:00 AM PST
Expired
Feb 16, 2011, 12:15 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WWUS46 KHNX 152100
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
100 PM PST TUE FEB 15 2011

...WINTER WEATHER RETURNS TO THE CENTRAL CALIFORNIA INTERIOR...

.AFTER AN EXTENDED SPELL OF ABOVE NORMAL TEMPERATURES AND DRY
CONDITIONS...WE WILL RETURN TO MORE NORMAL CONDITIONS FOR THIS
TIME OF YEAR. A PACIFIC STORM SYSTEM WILL MOVE IN TONIGHT AND MOVE
ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT BRINGING HEAVY
MOUNTAIN SNOW AND COLDER TEMPERATURES.

CAZ096-097-160500-
/O.UPG.KHNX.WS.A.0004.110216T0000Z-110217T0800Z/
/O.NEW.KHNX.WS.W.0002.110216T0800Z-110217T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
100 PM PST TUE FEB 15 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 4 AM PST THURSDAY FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA.

* SNOW ACCUMULATIONS: 2 TO 3 FEET ABOVE 7000 FEET...1 TO 2 FEET 
  ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 4000 FEET.

* SNOW LEVEL: 5000 FEET TONIGHT LOWERING TO BELOW 4000 FEET BY
  LATE WEDNESDAY NIGHT.

* TIMING: SNOWFALL WILL START TONIGHT AND CONTINUE THROUGH
  WEDNESDAY BEFORE TAPERING OFF LATE WEDNESDAY NIGHT.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...JOHNSONDALE...
  LODGEPOLE...SHAVER LAKE...YOSEMITE VALLEY. 

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH OVER THE 
  HIGHER TERRAIN...BECOMING NORTHWEST WEDNESDAY NIGHT.

* IMPACTS: TRAVEL WILL BE DIFFICULT IF YOU ARE HEADING TO OR 
  TRAVELING IN THE SOUTHERN SIERRA NEVADA.


&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-094-160500-
/O.NEW.KHNX.WW.Y.0003.110216T1800Z-110217T1200Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
100 PM PST TUE FEB 15 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM
WEDNESDAY TO 4 AM PST THURSDAY FOR THE FOOTHILLS OF THE SOUTHERN
SIERRA NEVADA.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* ELEVATION: SNOW LEVEL INITIALLY AROUND 4000 FEET LOWERING TO
  2000 FEET.

* TIMING: RAIN WILL CHANGE TO SNOW MID DAY WEDNESDAY WITH SNOW
  LEVEL FALLING THROUGH THE EVENING BEFORE ENDING LATE WEDNESDAY
  NIGHT. 

* LOCATIONS INCLUDE: THREE RIVERS...SPRINGVILLE...MARIPOSA...
  OAKHURST.

* IMPACTS: TRAVEL WILL BE DIFFICULT INTO THE FOOTHILLS OF THE
  SIERRA NEVADA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ095-160500-
/O.NEW.KHNX.WW.Y.0003.110217T0000Z-110217T1500Z/
KERN COUNTY MOUNTAINS-
100 PM PST TUE FEB 15 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND STRONG WINDS...WHICH IS IN EFFECT
FROM 4 PM WEDNESDAY TO 7 AM PST THURSDAY FOR THE KERN COUNTY
MOUNTAINS.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET...1 TO 4
  INCHES ABOVE 3500 FEET.

* ELEVATION: SNOW LEVEL INITIALLY AROUND 5000 FEET LOWERING TO 3500
  FEET.

* TIMING: RAIN WILL CHANGE TO SNOW LATE AFTERNOON WEDNESDAY WITH
  SNOW LEVEL FALLING THROUGH THE EVENING BEFORE ENDING THURSDAY
  MORNING.

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA.

* WINDS: SOUTHWEST 25 TO 35 GUSTS TO 45 MPH DURING WEDNESDAY
  AFTERNOON SHIFTING TO THE NORTHWEST DURING THE EVENING INTO
  THURSDAY MORNING.

* IMPACTS: TRAVEL WILL BE DIFFICULT OVER THE TEJON PASS OF
  INTERSTATE 5 AND TEHACHAPI PASS ALONG HIGHWAY 58.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WP

WEATHER.GOV/HANFORD
3 follow-up statements
945 
WWUS46 KHNX 160423
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
823 PM PST TUE FEB 15 2011

...WINTER WEATHER RETURNS TO THE CENTRAL CALIFORNIA INTERIOR...

.AFTER AN EXTENDED SPELL OF ABOVE NORMAL TEMPERATURES AND DRY
CONDITIONS...WE WILL RETURN TO MORE NORMAL CONDITIONS FOR THIS
TIME OF YEAR. A PACIFIC STORM SYSTEM WILL MOVE IN TONIGHT AND
MOVE ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT BRINGING
HEAVY MOUNTAIN SNOW AND COLDER TEMPERATURES.

CAZ096-097-161230-
/O.CON.KHNX.WS.W.0002.110216T0800Z-110217T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
823 PM PST TUE FEB 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM PST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 AM PST THURSDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN
SIERRA NEVADA. 

* SNOW ACCUMULATIONS: 2 TO 3 FEET ABOVE 7000 FEET...1 TO 2 FEET 
  ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 4000 FEET.

* SNOW LEVEL: 5000 FEET TONIGHT LOWERING TO BELOW 4000 FEET BY 
  LATE WEDNESDAY NIGHT.

* TIMING: SNOWFALL WILL START TONIGHT AND CONTINUE THROUGH 
  WEDNESDAY BEFORE TAPERING OFF LATE WEDNESDAY NIGHT.

* LOCATIONS INCLUDE: JOHNSONDALE...CAMP NELSON...GIANT
  FOREST...LODGEPOLE...SHAVER LAKE...HUNTINGTON LAKE...YOSEMITE
  VALLEY.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 80 MPH OVER THE
  HIGHER RIDGES...BECOMING NORTHWEST WEDNESDAY NIGHT.

* IMPACTS: TRAVEL WILL BE DIFFICULT IF YOU ARE HEADING TO OR 
  TRAVELING IN THE SOUTHERN SIERRA NEVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-094-161230-
/O.CON.KHNX.WW.Y.0003.110216T1800Z-110217T1200Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
823 PM PST TUE FEB 15 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY
TO 4 AM PST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY
TO 4 AM PST THURSDAY FOR THE FOOTHILLS OF THE SOUTHERN SIERRA
NEVADA. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* SNOW LEVEL: INITIALLY AROUND 4000 FEET LOWERING TO 2000 FEET.

* TIMING: RAIN WILL CHANGE TO SNOW MID DAY WEDNESDAY WITH SNOW
  FALLING THROUGH THE EVENING BEFORE ENDING LATE WEDNESDAY
  NIGHT.

* LOCATIONS INCLUDE: SPRINGVILLE...MARIPOSA...OAKHURST.

* IMPACTS: TRAVEL WILL BE DIFFICULT INTO THE FOOTHILLS OF THE
  SIERRA NEVADA...INCLUDING HIGHWAYS 140...180...41...AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ095-161230-
/O.CON.KHNX.WW.Y.0003.110217T0000Z-110217T1500Z/
KERN COUNTY MOUNTAINS-
823 PM PST TUE FEB 15 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY
TO 7 AM PST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY
TO 7 AM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET...1 TO 4 
  INCHES ABOVE 3500 FEET.

* SNOW LEVEL: INITIALLY AROUND 5000 FEET LOWERING TO 3500 FEET.

* TIMING: RAIN WILL CHANGE TO SNOW LATE AFTERNOON WEDNESDAY WITH
  SNOW FALLING THROUGH THE EVENING BEFORE ENDING THURSDAY
  MORNING.

* LOCATIONS INCLUDE: FRAZIER PARK...TEHACHAPI...PIUTES...ALTA
  SIERRA...WALKER PASS.

* WINDS: SOUTHWEST 25 TO 35 GUSTS TO 45 MPH DURING WEDNESDAY 
  AFTERNOON SHIFTING TO THE NORTHWEST DURING THE EVENING INTO 
  THURSDAY MORNING.

* IMPACTS: TRAVEL COULD BECOME DIFFICULT OR IMPOSSIBLE ON
  INTERSTATE 5 OVER THE GRAPEVINE...AND HIGHWAY 58 THROUGH
  TEHACHAPI PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
546 
WWUS46 KHNX 161202
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
402 AM PST WED FEB 16 2011

...WINTER WEATHER RETURNS TO THE CENTRAL CALIFORNIA INTERIOR...

.AFTER AN EXTENDED SPELL OF ABOVE NORMAL TEMPERATURES AND DRY
CONDITIONS...WE WILL RETURN TO MORE NORMAL CONDITIONS FOR THIS
TIME OF YEAR. A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION
TODAY AND TONIGHT BRINGING HEAVY MOUNTAIN SNOW AND COLDER
TEMPERATURES.

CAZ096-097-162015-
/O.CON.KHNX.WS.W.0002.000000T0000Z-110217T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
402 AM PST WED FEB 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY
FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. 

* SNOW ACCUMULATIONS: 2 TO 3 FEET ABOVE 7000 FEET...1 TO 2 FEET 
  ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 4000 FEET.

* SNOW LEVEL: 5000 FEET TONIGHT LOWERING TO BELOW 4000 FEET BY
  LATE TONIGHT.

* TIMING: SNOWFALL WILL CONTINUE THROUGH THIS EVENING AND TAPER
  OFF LATE TONIGHT.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...JOHNSONDALE...
  LODGEPOLE...SHAVER LAKE...YOSEMITE VALLEY 

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 80 MPH OVER THE 
  HIGHER RIDGES...BECOMING NORTHWEST TONIGHT.

* IMPACTS: TRAVEL WILL BE DIFFICULT IF YOU ARE HEADING TO OR 
  TRAVELING IN THE SOUTHERN SIERRA NEVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-094-162015-
/O.CON.KHNX.WW.Y.0003.110216T1800Z-110217T1200Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
402 AM PST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST THURSDAY FOR THE FOOTHILLS OF THE SOUTHERN
SIERRA NEVADA. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* SNOW LEVEL: INITIALLY AROUND 4000 FEET LOWERING TO 2000 FEET.

* TIMING: RAIN WILL CHANGE TO SNOW BY MID DAY WITH SNOW FALLING
  THROUGH THE EVENING BEFORE ENDING BY LATE TONIGHT.

* LOCATIONS INCLUDE: THREE RIVERS...SPRINGVILLE...MARIPOSA...
  OAKHURST 

* IMPACTS: TRAVEL WILL BE DIFFICULT INTO THE FOOTHILLS OF THE 
  SIERRA NEVADA...INCLUDING HIGHWAYS 140...180...41...AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ095-162015-
/O.CON.KHNX.WW.Y.0003.110217T0000Z-110217T1500Z/
KERN COUNTY MOUNTAINS-
402 AM PST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM PST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET...1 TO 4 
  INCHES ABOVE 3500 FEET.

* SNOW LEVEL: INITIALLY AROUND 5000 FEET LOWERING TO 3500 FEET.

* TIMING: RAIN WILL CHANGE TO SNOW BY LATE AFTERNOON WITH SNOW
  FALLING THROUGH THE EVENING BEFORE ENDING THURSDAY MORNING.

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA

* WINDS: SOUTHWEST 25 TO 35 GUSTS TO 45 MPH DURING THIS AFTERNOON
  SHIFTING TO THE NORTHWEST DURING THIS EVENING AND INTO THURSDAY
  MORNING.

* IMPACTS: TRAVEL COULD BECOME DIFFICULT OR IMPOSSIBLE ON 
  INTERSTATE 5 OVER THE GRAPEVINE...AND HIGHWAY 58 THROUGH 
  TEHACHAPI PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BSO

WEATHER.GOV/HANFORD
313 
WWUS46 KHNX 162015
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1215 PM PST WED FEB 16 2011

...WINTER WEATHER RETURNS TO THE CENTRAL CALIFORNIA INTERIOR...

.THE FIRST IN A SERIES OF WINTER STORMS IS MOVING OUT OF THE
REGION. SHOWERS HAVE DIMINISHED IN INTENSITY OVER THE SOUTHERN
SIERRA NEVADA...ALTHOUGH SNOW SHOWERS WILL PERSIST OVER THE KERN
COUNTY MOUNTAINS THROUGH THE EVENING. THE NEXT STORM WILL REACH
THE CENTRAL CALIFORNIA INTERIOR THURSDAY NIGHT...WITH ANOTHER
ROUND OF HEAVY SNOW POSSIBLE THROUGH SATURDAY.

CAZ096-097-170415-
/O.CAN.KHNX.WS.W.0002.000000T0000Z-110217T1200Z/
/O.NEW.KHNX.WS.A.0005.110218T0000Z-110220T0000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
1215 PM PST WED FEB 16 2011

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WATCH FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE HIGHER
ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. THE WINTER STORM WARNING
HAS BEEN CANCELLED FOR THE HIGHER ELEVATIONS OF THE SOUTHERN
SIERRA NEVADA.

THE FIRST WINTER STORM IS MOVING OUT OF THE SOUTHERN SIERRA
NEVADA. THE NEXT STORM WILL REACH THE SOUTHERN SIERRA NEVADA
THURSDAY NIGHT.

* SNOW ACCUMULATIONS: 2 TO 3 FEET ABOVE 7000 FEET...1 TO 2 FEET 
  ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 4000 FEET.

* SNOW LEVEL: FALLING TO BELOW 4000 FEET BY LATE THURSDAY NIGHT
  AND REMAINING THERE THROUGH SATURDAY.

* TIMING: SNOWFALL WILL CONTINUE THROUGH THIS EVENING AND TAPER 
  OFF LATE TONIGHT.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...JOHNSONDALE...
  LODGEPOLE...SHAVER LAKE...YOSEMITE NATIONAL PARK.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH OVER THE
  HIGHER RIDGES...BECOMING NORTHWEST SATURDAY.

* IMPACTS: TRAVEL WILL BE DIFFICULT IF YOU ARE HEADING TO OR
  TRAVELING IN THE SOUTHERN SIERRA NEVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND STRONG WINDS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

CAZ093-094-162115-
/O.CAN.KHNX.WW.Y.0003.000000T0000Z-110217T1200Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
1215 PM PST WED FEB 16 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA.

SHOWERS ARE DIMINISHING OVER THE SOUTHERN SIERRA NEVADA FOOTHILLS.
A FEW SHOWERS MAY CONTINUE OVER THE FOOTHILLS...BUT WIDESPREAD
ACCUMULATIONS ARE NOT EXPECTED.

$$

CAZ095-170415-
/O.NEW.KHNX.WS.A.0005.110218T0000Z-110220T0000Z/
/O.EXT.KHNX.WW.Y.0003.110216T2015Z-110217T1500Z/
KERN COUNTY MOUNTAINS-
1215 PM PST WED FEB 16 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM PST
THURSDAY...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WATCH FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE KERN COUNTY
MOUNTAINS. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM
PST THURSDAY FOR THE KERN COUNTY MOUNTAINS.

* SNOW ACCUMULATIONS: TONIGHT...4 TO 8 INCHES ABOVE 5000 FEET...1
  TO 4 INCHES ABOVE 3500 FEET. FOR THURSDAY NIGHT THROUGH
  SATURDAY...8 TO 12 INCHES ABOVE 5000 FEET...1 TO 4 INCHES ABOVE
  3500 FEET. 

* SNOW LEVEL: INITIALLY AROUND 5000 FEET LOWERING TO 3500 FEET
  TONIGHT. SNOW LEVEL REMAINING AROUND 3500 FEET THROUGH SATURDAY.

* TIMING: RAIN WILL CHANGE TO SNOW BY LATE AFTERNOON WITH SNOW
  FALLING THROUGH THE EVENING BEFORE ENDING THURSDAY MORNING. SNOW
  WILL REDEVELOP THURSDAY NIGHT...THEN CONTINUE THROUGH SATURDAY.

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...FRAZIER PARK.

* WINDS: SOUTHWEST 25 TO 35 GUSTS TO 45 MPH DURING THIS
  AFTERNOON SHIFTING TO THE NORTHWEST DURING THIS EVENING AND INTO
  THURSDAY MORNING. SOUTH WINDS INCREASING AGAIN THURSDAY NIGHT
  WITH GUSTS UP TO 75 MPH THROUGH THE PASSES FRIDAY.

* IMPACTS: TRAVEL COULD BECOME DIFFICULT OR IMPOSSIBLE ON
  INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH TEHACHAPI
  PASS...AND HIGHWAY 178 THROUGH WALKER PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND STRONG WINDS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

SANGER

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 10:55 AM PST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 15, 10:55 AM PST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1055 AM PST TUE FEB 15 2011

.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL IMPACT THE AREA THIS WEEK.
WINTER CONDITIONS ARE ALSO EXPECTED WITH MOUNTAIN SNOW AND VALLEY
RAIN...MAINLY WEDNESDAY THROUGH SATURDAY.

&&

.DISCUSSION...
PARTLY SUNNY SKIES ACROSS THE CENTRAL CA INTERIOR AS NEXT SYSTEM
GETS ORGANIZED OFF THE COAST. HAVE LOWERED POPS AND CLEARED OUT
SKY GRIDS FOR TODAY AND THIS EVENING AS MODELS ARE BRINGING IN
SYSTEM AFTER MIDNIGHT TONIGHT...WILL PROBABLY BE MORE TOWARDS
DAYBREAK ON WED. NO OTHER CHANGES TO SHORT TERM FORECAST OR THE
EXTENDED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 225 AM PST TUE FEB 15 2011/

DISCUSSION...FORECAST AREA IS NOW FIRMLY UNDER THE INFLUENCE OF A
CYCLONIC SOUTHWEST FLOW. A FEW LIGHT SHOWERS HAVE FORMED ALONG THE
COASTAL AREAS HOWEVER DUE TO OROGRAPHIC AFFECTS NONE HAVE MADE IT
INTO THE INTERIOR OF CENTRAL CALIFORNIA. FOR TODAY THE CHANCES OF
PRECIPITATION ARE SMALL AS THE COLD FRONT IS ONLY SLOWLY MOVING
SOUTHEAST INTO NORTHERN CALIFORNIA. FORECAST MODELS ARE IN GOOD
AGREEMENT SLOWING THE PROGRESSION OF THE FRONT AND NOW BRING THE
BOUNDARY INTO CENTRAL CALIFORNIA LATE TONIGHT AND ESPECIALLY
WEDNESDAY. LATEST FORECAST QPF STILL SHOWS 2-3 INCHES OF WATER
EQUIVALENT IN THE SIERRA AND SHOULD EASILY TRANSLATE INTO 2-3 FEET
OF SNOW. THE WINTER STORM WATCH WILL BE UPGRADED TO A WARNING
LATER THIS MORNING. THIS FIRST STORM SYSTEM WILL MOVE SLOWLY EAST
ON WEDNESDAY AND BY THURSDAY THE AREA WILL REMAIN IN A COLDER
AIRMASS HOWEVER FORECAST MODELS ARE NOT PROJECTING MUCH ADDITIONAL
QPF UNTIL LATER FRIDAY AND SATURDAY AS A VERY COLD LOW MOVES DOWN
THE COAST. THIS SYSTEM WILL LIKELY BRING SNOW TO RATHER LOW
ELEVATIONS AS THE AIRMASS ORIGINATES IN ALASKA. THIS WEEKEND COULD
BRING SOME MEMORABLE WINTER WEATHER CONDITIONS AND FUTURE WATCHES
AND/OR WARNINGS WILL LIKELY BE NECESSARY IN THE NEXT COUPLE OF DAYS.
BY SUNDAY THE AREA SHOULD BE DRY AND THE LOW MOVES TO THE EAST.
MODELS DIVERGE EARLY NEXT WEEK WITH THE GFS BRINGING YET ANOTHER
VERY COLD LOW SOUTHWARD INTO CENTRAL CALIFORNIA ON MONDAY NIGHT
AND TUESDAY WHILE THE ECMWF MODEL KEEPS THIS SYSTEM WELL TO THE
NORTH. GET READY FOR SOME MORE WINTER.

&&

.AVIATION...
IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY...VFR CONDITIONS
WILL PREVAIL WITH LIGHT RAIN SPREADING IN FROM THE NORTH AFTER 00Z
WEDNESDAY.
IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS...VFR
CONDITIONS WILL PREVAIL THROUGH 00Z WEDNESDAY...THEN PRECIPITATION
DEVELOPING WITH AREAS OF MOUNTAIN OBSCURATIONS THROUGH 18Z WEDNESDAY.
IN THE KERN COUNTY DESERTS...VFR CONDITIONS WILL PREVAIL THROUGH 18Z
WEDNESDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 4 PM PST THIS AFTERNOON THROUGH
WEDNESDAY EVENING CAZ096-097.

&&

PUBLIC...JDB
AVN/FW...SANGER
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 15, 3:45 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
345 AM PST TUE FEB 15 2011

CAZ096-097-161200-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
345 AM PST TUE FEB 15 2011

...WINTER STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IN EFFECT LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WATCH WILL REMAIN IN EFFECT UNTIL LATE WEDNESDAY
NIGHT. ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA LATER THIS
WEEK INTO THE UPCOMING WEEKEND...PLEASE STAY TUNED AS FURTHER
STATEMENTS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 1:00 PM PSTHigh Wind WatchHNX14 hr
Feb 15, 1:00 PM PSTWind AdvisoryHNX31 hr
Feb 15, 1:00 PM PSTWinter Weather AdvisoryHNX29 hr

Nearby

Winter Storm Warnings in California, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.